Alert archive / West Virginia / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 9, 2015, 4:29 AM EST for 9 counties in West Virginia; 5 counties in Ohio. It took effect at Jan 9, 2015, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2015, 4:29 AM EST (09:29 UTC)
- In effect from
- Jan 9, 2015, 7:00 PM EST
- Expired
- Jan 10, 2015, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 123 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS41 KRLX 090929 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 429 AM EST FRI JAN 9 2015 ...ANOTHER COLD WINTER NIGHT TONIGHT... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-091730- /O.NEW.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 429 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...10 TO 15 BELOW ZERO. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH. GUSTS NEAR 20 MPH IN THE EVENING. * TEMPERATURES...ON EITHER SIDE OF ZERO AT DAWN SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-091730- /O.NEW.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 429 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...1O TO 15 BELOW ZERO...EXCEPT MINUS 20 OR COLDER ABOVE 3000 FEET. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 20 MPH. GUSTS NEAR 25 MPH IN THE EVENING. * TEMPERATURES...AROUND ZERO IN THE VALLEYS. 5 TO 10 BELOW ZERO ON HIGH MOUNTAIN RIDGES FOR DAWN SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
6 follow-up statements
136 WWUS41 KRLX 091622 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1122 AM EST FRI JAN 9 2015 ...ANOTHER COLD WINTER NIGHT TONIGHT... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-100030- /O.CON.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 1122 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 14 BELOW. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...1 TO 14 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-100030- /O.CON.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1122 AM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 19 BELOW. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...2 BELOW TO 13 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
915 WWUS41 KRLX 091953 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EST FRI JAN 9 2015 ...ANOTHER COLD WINTER NIGHT TONIGHT... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-100400- /O.CON.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 253 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 14 BELOW. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...1 TO 14 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-100400- /O.CON.KRLX.WC.Y.0003.150110T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 253 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 19 BELOW. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...2 BELOW TO 13 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
007 WWUS41 KRLX 100223 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 923 PM EST FRI JAN 9 2015 ...ANOTHER COLD WINTER NIGHT TONIGHT... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-101030- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 923 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 14 BELOW. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...1 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-101030- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 923 PM EST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AS LOW AS 25 BELOW IN THE HIGHEST RIDGES. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...8 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
108 WWUS41 KRLX 100616 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 116 AM EST SAT JAN 10 2015 ...ANOTHER COLD WINTER NIGHT TONIGHT... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-101430- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 116 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...10 TO 15 BELOW ZERO. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 5 TO 15 MPH. GUSTS UP TO 20 MPH. * LOW TEMPERATURES...3 BELOW ZERO TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-101430- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 116 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...10 TO 15 BELOW ZERO...EXCEPT NEAR 20 BELOW ZERO ACROSS EXPOSED MOUNTAIN RIDGES. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * LOW TEMPERATURES...5 BELOW ZERO ACROSS MOUNTAIN RIDGES TO 5 ABOVE ZERO ALONG SOME RIVER VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
260 WWUS41 KRLX 100919 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 419 AM EST SAT JAN 10 2015 ...A COLD SATURDAY MORNING... OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-101500- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 419 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AROUND 10 BELOW ZERO. * TIMING...INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...DIMINISHING...WEST AT 5 TO 10 MPH. * LOW TEMPERATURES...5 BELOW ZERO TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR LAYERS...AND A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ038-046-047-101500- /O.CON.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 419 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CENTRAL MOUNTAIN COUNTIES OF WEST VIRGINIA. * HAZARD TYPES...LOW WIND CHILL VALUES. * WIND CHILL READINGS...AROUND 10 BELOW ZERO...EXCEPT 15 TO 20 BELOW ZERO ACROSS EXPOSED MOUNTAIN RIDGES. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...DIMINISHING...WEST 5 TO 15 MPH. * LOW TEMPERATURES...5 BELOW ZERO ACROSS MOUNTAIN RIDGES TO 5 ABOVE ZERO ALONG SOME RIVER VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. LIMIT YOUR TIME OUTSIDE. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS...PLUS WEAR A HAT AND GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
655 WWUS41 KRLX 101453 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 953 AM EST SAT JAN 10 2015 OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-039-040-101600- /O.EXP.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 953 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... HIGH PRESSURE MOVING OVER THE REGION IS CAUSING WINDS TO SLACKEN SOME WHILE SUNNY SKIES WILL CAUSE SOME WARMING OF THE TEMPERATURES. WITH THE COMBINATION OF THESE TWO EFFECTS...THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE. $$ WVZ038-046-047-101600- /O.EXP.KRLX.WC.Y.0003.000000T0000Z-150110T1500Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 953 AM EST SAT JAN 10 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... HIGH PRESSURE MOVING OVER THE REGION IS CAUSING WINDS TO SLACKEN SOME WHILE SUNNY SKIES WILL CAUSE SOME WARMING OF THE TEMPERATURES. WITH THE COMBINATION OF THESE TWO EFFECTS...THE WIND CHILL ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 1:45 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 9, 1:45 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EST FRI JAN 9 2015
.SYNOPSIS...
WINDY TODAY AS A COLD FRONT SWEEPS THROUGH TODAY. DRIER ARCTIC AIR
MASS TONIGHT. HIGH PRESSURE BUILDS IN OVERNIGHT INTO SATURDAY.
MILDER AIR ON SUNDAY.
&&
.NEAR TERM /THROUGH TODAY/...
LATE NIGHT UPDATED...
STRENGTHENING LOW LEVEL JET AS MIXED DOWN CAUSING TEMPERATURES TO
JUMP. HAVE UPDATED TO INCLUDE 30 TO 40 KNOT WINDS...AND WILL
CONTINUE THOSE GUSTS WITH THE COLD FRONT TOO. HAVE THE FRONT
REACHING THE OHIO VALLEY COUNTIES BETWEEN 12 AND 14Z THEN SWEEP
THROUGH WEST VIRGINIA 14Z TO 18Z.
HAVE POSTED A WIND ADVISORY FOR OUR HIGHER TERRAIN THROUGH 18Z. THE
PREDAWN 50 KNOT 850 JET MAXIMUM PASSING NOW HAS INCREASED GUSTS MORE
THAN PREVIOUSLY EXPECTED. ALSO STRONGER GUSTS COULD OCCUR AGAIN
NEAR FRONT.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
THIS PERIOD WILL SEE A RELAXATION OF THE ARCTIC AIR BY SUNDAY. WE
WILL BE BACK TO NEAR NORMAL TEMPERATURES BY SUNDAY AFTERNOON AS THE
UPPER FLOW BACKS AND ALLOWS A LOW PRESSURE SYSTEM TO APPROACH FROM
THE SOUTHWEST. MODELS ARE CLOSE IN THE MASS FIELDS. IN THE
MEANTIME...ARCTIC HIGH PRESSURE WILL RULE WITH CONTINUED DRY AND
VERY COLD WEATHER. LINGERING MOUNTAIN SNOW SHOWERS END EARLY FRIDAY
NIGHT AS THE ARCTIC HIGH PRESSURE BUILDS IN LATER FRIDAY AND
SATURDAY. WINDS WILL DIE DOWN LATER FRIDAY NIGHT AS THE HIGH CENTER
BEGINS TO SETTLE IN...BUT CANNOT RULE OUT A WIND CHILL ADVISORY
ACROSS THE NORTH AND MOUNTAINS FRIDAY NIGHT. WILL MENTION THIS
POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. OTHERWISE...LOOK FOR
TEMPERATURES WELL BELOW NORMAL BUT NO RECORD LOWS ARE EXPECTED. AS
THE HIGH SHIFTS EAST AND THE LOW APPROACHES...CLOUDS WILL INCREASE
SUNDAY AND SOUTHERLY FLOW WILL HAVE TEMPERATURES CLIMBING BACK TO
THE UPPER 30S AND LOWER 40S SUNDAY AFTERNOON. PRECIPITATION...HOWEVER
WILL HOLD OFF UNTIL AFTER THIS PERIOD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
POTENTIALLY AN UNSETTLED PATTERN SETTING UP IN THE EXTENDED. A SPLIT
FLOW PATTERN WILL MEAN AN ACTIVE S STREAM DOING BATTLE WITH N STREAM
COLD AIR. APPEARS SEVERAL WEAK SYSTEMS IN THE S STREAM WILL HAVE TO
BE MONITORED. A KEY PLAYER WILL BE STRENGTH OF COLD SURFACE HIGH
PROGGED TO SET UP OVER THE GREAT LAKES. JUST HOW MUCH COLD AIR WILL
BE SUPPLIED FOR THE S STREAM SYSTEMS TO WORK WITH REMAINS IN
QUESTION ALONG WITH N EXTENT OF LIGHT PRECIP FROM S STREAM WAVES.
HAVE GENERALLY FOLLOWED HPC GUIDANCE AT THIS POINT...INCORPORATING
SOME DETAIL FROM LATEST ECMWF. ELECTED TO LEAVE OUT OF HWO FOR NOW
UNTIL SOME OF THE DETAILS CAN COME INTO BETTER FOCUS.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE STRENGTHENING LOW LEVEL JET HAS MIXED DOWN TO THE GROUND AND
CAUSED A MAJOR CHANGE IN OUR WIND FORECAST. DID INCLUDE SOME LLWS
AT CRW FOR A FEW HOURS...BEFORE STRONGER WINDS AT SURFACE.
HAVE SURFACE WIND GUSTS OF 30 TO 35 KNOTS POSSIBLE AT THROUGH ABOUT
20Z.
HAVE THE REINFORCING ARCTIC FRONT SWEEPING THROUGH PKB-HTS 12Z TO
14Z...THEN THRU THE WV MOUNTAINS 16 TO 18Z.
STILL HAVE THE CEILINGS LOWERING ALONG AND IN THE WAKE OF THE
FRONT...WITH CEILINGS AROUND 2 THSD FT IN LOWLANDS...AND 1 TO 2 THSD
FT OVER MOUNTAINS. HAVE THOSE CLOUDS BECOMING SCATTERED IN SOUTHEAST
OHIO AND MID OHIO VALLEY AROUND HTS-PKB 00Z TO 06Z SATURDAY.
SOME IFR IN SNOW SHOWERS WILL LIKELY DEVELOP OVER THE CENTRAL WV
MOUNTAINS AFTER 15Z...BUT TRIED TO KEEP EKN MOSTLY MVFR IN SNOW
SHOWERS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIO: BRIEFLY LOWER VSBY IN SNOW SHOWERS THAN
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 01/09/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H H H M H H H H
HTS CONSISTENCY H H H H H H M M M H H M
BKW CONSISTENCY H H H H H H H M M M M M
EKN CONSISTENCY H H H H H L M M M H H H
PKB CONSISTENCY H H H H M M H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
IFR POSSIBLE SUNDAY NIGHT AND MONDAY IN MIXED PCPN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR WVZ035>040-046-
047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/JMV/30
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...ARJ
AVIATION...KTBHazardous weather outlook, Jan 8, 2:34 PM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 234 PM EST THU JAN 8 2015 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>018-024>027-033- 034-091945- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL- WYOMING- 234 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-028>032-035>040-046-047-091945- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 234 PM EST THU JAN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIND CHILL ADVISORY MAY BE NEEDED FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:39 AM EST | Wind Advisory | RLX | Barbour, Upshur | 10 hr |
Nearby
Wind Chill Advisories in West Virginia, 2015Wind Chill Advisories in Ohio, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.